Alert archive / Michigan / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 64, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 29, 2005, 5:48 PM EDT for Kent County, Michigan. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2005, 5:48 PM EDT (21:48 UTC)
- Expired
- Jun 29, 2005, 6:12 PM EDT
- In force
- 24 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Kent County, MI
The radar
The Grand Rapids radar (KGRR), 15 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1305 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:50 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 29, 3:50 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 350 PM EDT WED JUN 29 2005 .SHORT TERM... THROUGH THIS EVENING UNSTABLE CONDITIONS CONTINUE AND SCATTERED SHOWERS AND THUNDERSTORMS SHOULD CONTINUE TO FORM. WHILE INSTABILITY IS DEEP AND SOME WEAK BOUNDARIES AROUND...THE STORMS HAVE REMAINED BELOW SEVERE LEVELS IN SOUTHWEST LOWER MICHIGAN. WILL STILL NEED TO MONITOR THE STORMS CLOSELY AS CAPE VALUES ARE OVER 2000 J/KG AND THERE IS NO NEGATIVE AREA ON THE SOUNDING. WILL HOLD ONTO THE CHANCE PROBABILITIES FOR THE EVENING. LATER TONIGHT...THE LOW LEVEL JET APPROACHES FROM ILLINOIS. THIS SYSTEM WILL LIKELY KEEP THE POSSIBILITY OF STORMS GOING THROUGH THE NIGHT HERE IN SOUTHWEST LOWER MICHIGAN. DEPENDING ON HOW THE UPSTREAM CONVECTION EVOLVES THIS EVENING SOME STRONG TO SEVERE THUNDERSTORMS COULD PUSH THROUGH LAKE MI AFTER MIDNIGHT. THE COLD FRONT IS TO PUSH THROUGH ON THURSDAY. A PREFRONTAL SQUALL LINE IS EXPECTED TO FORM HERE IN SOUTHWEST LOWER MICHIGAN EARLY IN THE AFTERNOON...THEN TRACK QUICKLY EAST. DAMAGING WINDS ARE THE PRIMARY THREAT AS THE MID LEVEL JET ARRIVES IN THE AFTERNOON. WITH SOME HEATING WE SHOULD SEE CAPE VALUES CLIMBING TO AT LEAST 2000 J/KG. SLIGHT RISK FOR SEVERE THUNDERSTORMS CONTINUES. MUCH DRIER AND COOLER AIR ARRIVES THURSDAY NIGHT AND CONTINUES INTO FRIDAY. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED. .LONG TERM... THE EXTENDED PERIOD WILL BEGIN WITH AN AREA OF SURFACE HIGH PRESSURE MOVING TO THE EAST JUST SOUTH OF MICHIGAN. LATE SUNDAY INTO MONDAY... A LOW PRESSURE SYSTEM IS PROGGED TO MOVE NORTHEAST ACROSS WISCONSIN AND THE UPPER PENINSULA OF MICHIGAN. THIS SYSTEM APPEARS TO BE SOMEWHAT IN DANGER OF BEING CUT OFF FROM THE GULF MOISTURE INITIALLY. THE TRAILING COLD FRONT COULD HANG UP JUST SOUTH OF THE AREA AS A STATIONARY FRONT AND COULD RESULT IN A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH TUESDAY MORNING. LITTLE CHANGE WAS MADE TO THE FORECAST DUE TO THE UNCERTAINTY OF THE MODELS. .GRR WATCHES/WARNINGS/ADVISORIES...NONE. && MJS IOD
Hazardous weather outlook, Jun 29, 12:55 PM EDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1255 PM EDT WED JUN 29 2005 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-301030- ALLEGAN-BARRY-CALHOUN-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA- ISABELLA-JACKSON-KALAMAZOO-KENT-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON- NEWAYGO-OCEANA-OSCEOLA-OTTAWA-VAN BUREN- GRAND HAVEN TO WHITEHALL-HOLLAND TO GRAND HAVEN- PENTWATER TO MANISTEE-SOUTH HAVEN TO HOLLAND- ST JOSEPH TO SOUTH HAVEN-WHITEHALL TO PENTWATER- 1255 PM EDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT AS HAS BEEN THE CASE FOR THE PAST SEVERAL DAYS IN SOUTHWEST MICHIGAN...ISOLATED PULSE TYPE SEVERE THUNDERSTORMS CAN BE EXPECTED TO DEVELOP THIS AFTERNOON INTO THIS EVENING. DAMAGING WINDS...HAIL AND URBAN AND SMALL STREAM FLOODING ARE THE PRIMARY THREATS. THESE STORMS WILL BE MOVING SLOWLY...WHICH ONLY INCREASES THE FLASH FLOOD THREAT. LATE TONIGHT...THE REMAINS OF A SQUALL LINE ASSOCIATED WITH A COLD FRONT IN NEBRASKA WILL MOVE EAST THROUGH LAKE MICHIGAN. DAMAGING WINDS AND HAIL ARE THE PRIMARY THREAT FROM THESE STORMS .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A LINE OF THUNDERSTORMS IS EXPECTED TO TRACK EASTWARD THROUGH SOUTHWEST LOWER MICHIGAN THURSDAY MORNING AND INTO THE AFTERNOON HOURS. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. COOLER WEATHER WILL FOLLOW THE COLD FRONT FOR FRIDAY AND SATURDAY. SMALL CRAFT ADVISORIES MAY BE REQUIRED THURSDAY AND FRIDAY. RIP CURRENT WILL BE POSSIBLE THURSDAY AND INTO FRIDAY. THE RETURN OF WARM AND HUMID AIR SUNDAY WILL BE FOLLOWED ON MONDAY BY THE THREAT FOR STRONG TO SEVERE THUNDERSTORMS AS THE WARM AIR MOVES IN EARLY IN THE MORNING... HAIL WOULD BE THE BIGGEST THREAT THERE. A COLD FRONT FOLLOWING THE WARM FRONT WOULD BRING A RENEWED THREAT FOR STRONG TO SEVERE THUNDERSTORMS LATER MONDAY INTO TUESDAY MORNING. DAMAGING WINDS AND HAIL WOULD BE THE PRIMARY THREAT WITH THOSE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THURSDAY. WDM MJS
In the hours before
Local storm report, Jun 29, 4:10 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
410 PM EDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG RATHBONE 43.33N 84.43W
06/28/2005 GRATIOT MI NEWSPAPER
BARN BLOWN DOWN ALONG WITH SEVERAL TREES AND NUMEROUS
LARGE BRANCHES.
&&
RGRAHAMThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 5:48 PM EDT | Severe Thunderstorm Warning | GRR | Kent | 42 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.